Alert archive / New York / Heat Advisories in 2011
Heat Advisory 2, NWS New York, NY
NWS New York, NY issued this heat advisory at Jun 7, 2011, 3:33 PM EDT for 5 counties in New York; 5 counties in New Jersey. It took effect at Jun 8, 2011, 3:54 PM EDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2011, 3:33 PM EDT (19:33 UTC)
- In effect from
- Jun 8, 2011, 3:54 PM EDT
- Expired
- Jun 9, 2011, 7:29 PM EDT
- In force
- 28 hr
- Issued by
- NWS New York, NY
Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Queens County, NY, Richmond County, NY
The radar
The Philadelphia radar (KDIX), 95 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
967 WWUS71 KOKX 071933 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 333 PM EDT TUE JUN 7 2011 ...SUMMER-LIKE HEAT AND HUMIDITY ON ITS WAY... .HEAT AND HUMIDITY LEVELS WILL INCREASE SIGNIFICANTLY ON WEDNESDAY AND CONTINUE ON THURSDAY. SLIGHTLY COOLER WEATHER IS FORECAST FOR FRIDAY WITH A RETURN TO SEASONABLE TEMPERATURES FOR THE WEEKEND. NYZ072>075-176-178-080845- /O.NEW.KOKX.HT.Y.0001.110608T1600Z-110609T0000Z/ /O.NEW.KOKX.HT.Y.0002.110609T1600Z-110610T0000Z/ NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHERN QUEENS-SOUTHERN QUEENS- 333 PM EDT TUE JUN 7 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY. A HEAT ADVISORY HAS ALSO BEEN ISSUED FROM NOON TO 8 PM EDT THURSDAY. * LOCATIONS...NEW YORK CITY. * HAZARDS...EXCESSIVE HEAT. * HEAT INDEX VALUES...NEARING 100 IN THE MID TO LATE AFTERNOON. * TIMING...WEDNESDAY AND THURSDAY AFTERNOONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY IS ISSUED FOR NEW YORK CITY WHEN THE COMBINATION OF HEAT AND HUMIDITY IS EXPECTED TO MAKE IT FEEL LIKE IT IS AT LEAST 95 DEGREES FOR TWO CONSECUTIVE DAYS...OR 100 DEGREES FOR ANY LENGTH OF TIME. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. NEW YORK CITY RESIDENTS CAN CALL 3-1-1 TO IDENTIFY COOLING CENTER LOCATIONS AND TO OBTAIN BEAT THE HEAT SAFETY TIPS. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ NJZ004-006-103>108-080845- /O.NEW.KOKX.HT.Y.0001.110608T1600Z-110609T0000Z/ /O.NEW.KOKX.HT.Y.0002.110609T1600Z-110610T0000Z/ EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION- 333 PM EDT TUE JUN 7 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY. A HEAT ADVISORY HAS ALSO BEEN ISSUED FROM NOON TO 8 PM EDT THURSDAY. * LOCATIONS...NORTHEASTERN NEW JERSEY. * HAZARDS...EXCESSIVE HEAT. * HEAT INDEX VALUES...AROUND 100 IN THE MID TO LATE AFTERNOON. * TIMING...WEDNESDAY AND THURSDAY AFTERNOONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY IS ISSUED WHEN THE COMBINATION OF HEAT AND HUMIDITY IS EXPECTED TO MAKE IT FEEL LIKE IT IS 100 TO 104 DEGREES FOR TWO CONSECUTIVE HOURS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
6 follow-up statements
074 WWUS71 KOKX 080821 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 421 AM EDT WED JUN 8 2011 ...SUMMER-LIKE HEAT AND HUMIDITY TODAY AND THURSDAY... .HEAT AND HUMIDITY LEVELS WILL INCREASE SIGNIFICANTLY TODAY AND CONTINUE ON THURSDAY. SLIGHTLY COOLER WEATHER IS FORECAST FOR FRIDAY WITH A RETURN TO SEASONABLE TEMPERATURES FOR THE WEEKEND. NJZ004-006-103>108-NYZ072>075-176-178-082200- /O.CON.KOKX.HT.Y.0001.110608T1600Z-110609T0000Z/ /O.CON.KOKX.HT.Y.0002.110609T1600Z-110610T0000Z/ EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHERN QUEENS-SOUTHERN QUEENS- 421 AM EDT WED JUN 8 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT THURSDAY. * LOCATIONS...NEW YORK CITY. * HAZARDS...EXCESSIVE HEAT. * HEAT INDEX VALUES...NEARING 100 IN THE MID TO LATE AFTERNOON. * TIMING...THIS AFTERNOON AND THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY IS ISSUED FOR NEW YORK CITY WHEN THE COMBINATION OF HEAT AND HUMIDITY IS EXPECTED TO MAKE IT FEEL LIKE IT IS AT LEAST 95 DEGREES FOR TWO CONSECUTIVE DAYS...OR 100 DEGREES FOR ANY LENGTH OF TIME. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. NEW YORK CITY RESIDENTS CAN CALL 3-1-1 TO IDENTIFY COOLING CENTER LOCATIONS AND TO OBTAIN BEAT THE HEAT SAFETY TIPS. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
570 WWUS71 KOKX 081430 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1030 AM EDT WED JUN 8 2011 ...SUMMER-LIKE HEAT AND HUMIDITY TODAY AND THURSDAY... .HEAT AND HUMIDITY LEVELS WILL INCREASE SIGNIFICANTLY TODAY AND CONTINUE ON THURSDAY. SLIGHTLY COOLER WEATHER IS FORECAST FOR FRIDAY WITH A RETURN TO SEASONABLE TEMPERATURES FOR THE WEEKEND. NJZ004-006-103>108-NYZ072>075-176-178-090330- /O.CON.KOKX.HT.Y.0001.110608T1600Z-110609T0000Z/ /O.CON.KOKX.HT.Y.0002.110609T1600Z-110610T0000Z/ EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHERN QUEENS-SOUTHERN QUEENS- 1030 AM EDT WED JUN 8 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT THURSDAY. * LOCATIONS...NEW YORK CITY AND MOST OF NORTHEASTERN NEW JERSEY. * HAZARDS...EXCESSIVE HEAT. * HEAT INDEX VALUES...NEARING 100 IN THE MID TO LATE AFTERNOON. * TIMING...THIS AFTERNOON AND THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY IS ISSUED FOR NEW YORK CITY WHEN THE COMBINATION OF HEAT AND HUMIDITY IS EXPECTED TO MAKE IT FEEL LIKE IT IS AT LEAST 95 DEGREES FOR TWO CONSECUTIVE DAYS...OR 100 DEGREES FOR ANY LENGTH OF TIME. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. NEW YORK CITY RESIDENTS CAN CALL 3-1-1 TO IDENTIFY COOLING CENTER LOCATIONS AND TO OBTAIN BEAT THE HEAT SAFETY TIPS. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
247 WWUS71 KOKX 081954 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 354 PM EDT WED JUN 8 2011 ...SUMMER-LIKE HEAT AND HUMIDITY INTO THURSDAY EVENING... .HIGH HEAT AND HUMIDITY LEVELS WILL CONTINUE ON THURSDAY. SLIGHTLY COOLER WEATHER IS FORECAST FOR FRIDAY WITH A RETURN TO SEASONABLE TEMPERATURES FOR THE WEEKEND. NJZ004-006-103>108-NYZ072>075-176-178-091100- /O.CAN.KOKX.HT.Y.0001.000000T0000Z-110609T0000Z/ /O.EXT.KOKX.HT.Y.0002.110608T1954Z-110610T0000Z/ EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHERN QUEENS-SOUTHERN QUEENS- 354 PM EDT WED JUN 8 2011 ...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THURSDAY... THE HEAT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THURSDAY. * LOCATIONS...NEW YORK CITY AND MOST OF NORTHEASTERN NEW JERSEY. * HAZARDS...EXCESSIVE HEAT. * HEAT INDEX VALUES...AROUND 100 THROUGH EARLY THIS EVENING AND THEN ONCE AGAIN IN THURSDAY AFTERNOON INTO EARLY EVENING. IN ADDITION...HEAT INDICES MAY NOT DROP BELOW 80 DEGREES TONIGHT ACROSS THE URBAN CENTERS OF NEW YORK CITY AND NORTHEAST NEW JERSEY. * TIMING...THE HOTTEST CONDITIONS ARE EXPECTED THROUGH EARLY THIS EVENING AND ONCE AGAIN THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY IS ISSUED FOR NEW YORK CITY WHEN THE COMBINATION OF HEAT AND HUMIDITY IS EXPECTED TO MAKE IT FEEL LIKE IT IS AT LEAST 95 DEGREES FOR TWO CONSECUTIVE DAYS...OR 100 DEGREES FOR ANY LENGTH OF TIME. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. NEW YORK CITY RESIDENTS CAN CALL 3-1-1 TO IDENTIFY COOLING CENTER LOCATIONS AND TO OBTAIN BEAT THE HEAT SAFETY TIPS. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
972 WWUS71 KOKX 090721 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 321 AM EDT THU JUN 9 2011 ...SUMMER-LIKE HEAT AND HUMIDITY THROUGH THIS EVENING... .HIGH HEAT AND HUMIDITY LEVELS WILL CONTINUE TODAY. SLIGHTLY COOLER WEATHER IS FORECAST FOR FRIDAY WITH A RETURN TO SEASONABLE TEMPERATURES FOR THE WEEKEND. NJZ004-006-103>108-NYZ072>075-176-178-092200- /O.CON.KOKX.HT.Y.0002.000000T0000Z-110610T0000Z/ EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHERN QUEENS-SOUTHERN QUEENS- 321 AM EDT THU JUN 9 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * LOCATIONS...NEW YORK CITY AND MOST OF NORTHEASTERN NEW JERSEY. * HAZARDS...HIGH HEAT AND HUMIDITY. * HEAT INDEX VALUES...98 TO 102. * TIMING...THE HOTTEST CONDITIONS ARE EXPECTED THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY IS ISSUED FOR NEW YORK CITY WHEN THE COMBINATION OF HEAT AND HUMIDITY IS EXPECTED TO MAKE IT FEEL LIKE IT IS AT LEAST 95 DEGREES FOR TWO CONSECUTIVE DAYS...OR 100 DEGREES FOR ANY LENGTH OF TIME. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. NEW YORK CITY RESIDENTS CAN CALL 3-1-1 TO IDENTIFY COOLING CENTER LOCATIONS AND TO OBTAIN BEAT THE HEAT SAFETY TIPS. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ MPS
518 WWUS71 KOKX 092135 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 535 PM EDT THU JUN 9 2011 ...SUMMER-LIKE HEAT AND HUMIDITY THROUGH THIS EVENING... .HIGH HEAT AND HUMIDITY LEVELS WILL CONTINUE INTO EARLY THIS EVENING. NJZ004-006-103>108-NYZ072>075-176-178-100000- /O.CON.KOKX.HT.Y.0002.000000T0000Z-110610T0000Z/ EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHERN QUEENS-SOUTHERN QUEENS- 535 PM EDT THU JUN 9 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * LOCATIONS...NEW YORK CITY AND MOST OF NORTHEASTERN NEW JERSEY. * HAZARDS...HIGH HEAT AND HUMIDITY. * HEAT INDEX VALUES...98 TO 102. * TIMING...THE HOTTEST CONDITIONS ARE EXPECTED THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY IS ISSUED FOR NEW YORK CITY WHEN THE COMBINATION OF HEAT AND HUMIDITY IS EXPECTED TO MAKE IT FEEL LIKE IT IS AT LEAST 95 DEGREES FOR TWO CONSECUTIVE DAYS...OR 100 DEGREES FOR ANY LENGTH OF TIME. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. NEW YORK CITY RESIDENTS CAN CALL 3-1-1 TO IDENTIFY COOLING CENTER LOCATIONS AND TO OBTAIN BEAT THE HEAT SAFETY TIPS. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
454 WWUS71 KOKX 092329 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 729 PM EDT THU JUN 9 2011 ...HEAT ADVISORY CANCELLED... NJZ004-006-103>108-NYZ072>075-176-178-100030- /O.CAN.KOKX.HT.Y.0002.000000T0000Z-110610T0000Z/ EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHERN QUEENS-SOUTHERN QUEENS- 729 PM EDT THU JUN 9 2011 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE HEAT ADVISORY. THUNDERSTORMS MOVED THROUGH NEW YORK CITY AND NORTHEASTERN NEW JERSEY EARLY THIS EVENING DROPPING TEMPERATURES INTO THE LOWER 70S. HEAT INDICES ARE ALSO IN THE LOWER 70S. THEREFORE THE HEAT ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this heat advisory went out at Jun 7, 2:32 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 7, 2:32 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
232 PM EDT TUE JUN 7 2011
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN TO OUR SOUTH THROUGH MID WEEK. A COLD
FRONT MOVES THROUGH LATE IN THE WEEK. HIGH PRESSURE BUILDS TO THE
NORTH BEHIND THE FRONT THIS WEEKEND. A WARM FRONT APPROACHES LATE
THIS WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1730Z UPDATE...FORECAST ON TRACK. MCS MOVING SOUTH OVER WV WITH
THIN CIRRUS CONVECTIVE DEBRIS INTO WESTERN AREA AND A FEW CU
POPPING ALONG THE SEA BREEZE.
SURFACE BASED CAPES VALUES OF 1500 TO 2000 J/KG SUPPORT THE
CONTINUANCE OF ISOLATED CONVECTION AFT 23Z. CIRRUS SHOULD INHIBIT
DEVELOPMENT BEFORE THAT. ISOLATED CONVECTION IS CONFINED TO
INLAND...THOUGH SOMETHING COULD DRIFT OVER NY METRO.
0-6 KM BULK SHEAR OF 30-35 KT WITH INVERTED-V LOW LEVEL SOUNDING
PROFILES WITH LARGE SFC DEW POINT DEPRESSIONS IN PLACE. AS
SUCH...ANY STORMS THAT DEVELOP COULD PRODUCE GUSTY WINDS. SINCE
POP REMAINS VERY LOW...THE OVERALL CONDITIONAL THREAT IS LOW.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
SKIES CLEAR QUICKLY TONIGHT...AND IT WILL BE QUITE WARM. LEANED
TOWARD THE WARMER END OF MOS BLEND.
HUMIDITY BEGINS TO CREEP UPWARD.
FOR WEDNESDAY...THE HEAT BEGINS IN EARNEST AS H8 TEMPS WARM TO
20-21C. MIXING DOWN FROM DRY ADIABATIC LAPSE RATES YIELDS MID TO
UPPER 90S. MET NUMBERS CONTINUE TO RUN WARMER THAN MAVS THIS TIME
FRAME. BLEND FOLLOWED.
AS FOR DEW POINTS...MOS FORECASTING MID OR UPPER 60S WEDNESDAY
DEPENDING ON WHICH MODEL TO BELIEVE. THIS BECOMES CRUCIAL FOR ANY
POTENTIAL HEAT RELATED PRODUCTS.
HOWEVER...FEEL MOS NUMBERS ARE TOO HIGH. WITH EXPECTED MODEL
SOUNDING PROFILES AND DRY LOW LEVELS (INVERTED-V SOUNDING)...DEW
POINTS USUALLY MIX OUT AS DAYTIME HEATING COMMENCES. WITH WEST TO
SOUTHWEST FLOW...SEE NO REASON FOR DEW POINTS TO RISE THROUGH THE
60S AND CLOSE TO 70 DEGREES AS MOS SUGGESTS. IN FACT...FEEL LOWER
MAVS (MIDDLE 60S) ARE TOO HIGH. WE WILL SEE...BUT PAST HISTORY
SUGGESTS LOWERING DEW POINTS DURING THE AFTERNOON PRUDENT. THAT
BEING SAID...IT WILL STILL BE QUITE HOT FOR MUCH OF THE AREA...AND
HEAT ADVISORIES COULD VERY WELL BE NEEDED IN AND AROUND NYC METRO
ESPECIALLY IF I AM WRONG AND DEW POINTS COME IN A FEW DEGREES
HIGHER. BEST CHANCE FOR HEAT ADVISORY WOULD BE FOR NYC...AS HEAT
INDEX OF MID 90S NEEDED FOR TWO CONSECUTIVE DAYS. ELSEWHERE...NEED
HEAT INDEX OF AT LEAST 100 DEGREES FOR AT LEAST 2 HOURS. DO NOT SEE
THAT HAPPENING ANYWHERE FOR WEDNESDAY.
ANYWAY...TOO EARLY TO ISSUE HEAT ADV AT THIS TIME...BUT MENTION IN
THE HWO REMAINS. FOR ADDITIONAL INFORMATION ON HEAT INTO
THURSDAY...PLEASE SEE LONG TERM SECTION.
IN ADDITION...IT WILL BE QUITE UNSTABLE...ALTHOUGH SUBSIDENCE FROM
THE RIDGE LOOKS TO LIMIT ANY CONVECTIVE DEVELOPMENT. CANNOT RULE OUT
AN ISOLD TSTM LATE WED THOUGH.
VERY WARM NIGHT IN STORE FOR THE AREA WED NIGHT WITH RIDGE IN PLACE.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
MAIN FOCUS WILL BE ON THE HEAT EARLY IN THE LONG TERM. MODELS STILL
FORECASTING 850 MB AT 20-21C RANGE ON THURSDAY. SOME CU BUILDUP
ANTICIPATED FOR THE AFTERNOON...BUT PROBABLY NOT BKN-OVC IN MOST
SPOTS...SO CLOUDS DON'T LOOK TO BE A TOO MUCH OF A FACTOR IN
FORECAST HIGHS SO FAR. BEST CHANCES FOR BKN-OVC SKIES GENERALLY OVER
THE WESTERN HALF OF THE CWA WHERE A THERMAL TROUGH SETS UP AND ACTS
AS AN AREA OF MOISTURE CONVERGENCE WITH ISOLATED AFTERNOON
THUNDERSTORMS. MAV/NAM MOS BLEND LOOKED GOOD FOR THE MOST PART WITH
WARMEST SPOTS IN THE UPPER 90S...AND SPOTTY 100 DEGREE READINGS IN
NE NJ.
AS FOR THE HEAT INDICES ON THURSDAY...850 MB DEWPOINTS ARE
FORECAST TO BE AROUND 12-13C...WHICH IS WARMER THAN THOSE ON
WEDNESDAY...BUT SHOULD STILL ALLOW FOR SOME MIXING OUT AT THE
SURFACE WITH A W TO WSW LOW LEVEL FLOW. TOOK THE LOWER MAV MOS
NUMBERS FOR SURFACE DEWPOINTS...WHICH SEEMS TO PERFORM BETTER IN
THESE INSTANCES AND KNOCKED OFF 3 DEGREES. HEAT INDICES STILL
HOWEVER END UP IN THE UPPER 90S TO AROUND 100 ACROSS THE CITY AND
URBANIZED NE NJ. ANOTHER THING TO CONSIDER IS THE POTENTIAL OF
POOLING OF DEWPOINTS NEAR THE THERMAL TROUGH SETTING UP
OVERHEAD...LEADING TO HIGHER HEAT INDICES.
ANY STORMS THAT FORM THURSDAY AFTERNOON INTO THE EVENING MAY BE
STRONG. SBCAPES SHOULD BE HIGH...BUT ARE PROBABLY FORECAST TO BE TOO
HIGH BY NAM AND GFS SINCE DEWPOINTS ARE PROBABLY FORECAST TO BE TOO
HIGH AS WELL. WIND SPEED SHEAR IS PRETTY GOOD...BUT FAIRLY
UNIDIRECTIONAL.
500 MB PATTERN FLATTENS THURSDAY NIGHT INTO FRIDAY...MAKING IT TOUGH
FOR AN APPROACHING COLD FRONT TO PASS THROUGH. LOOKS LIKE A WEAKENED
COLD FRONT/TROUGH BARELY MOVES THROUGH FRIDAY MORNING AND WASHES OUT
OR STALLS IN THE VICINITY. THIS KEEPS CHANCES OF SHOWERS AND
THUNDERSTORMS IN THE FORECAST THROUGH THE WEEKEND WITH THE POTENTIAL
OF LOW PRESSURE FORMING ALONG THE BOUNDARY TO OUR WEST AND MOVING
THROUGH ON SUNDAY. WITH UNCERTAINTY IN TIMING...WILL KEEP AT LEAST
SLIGHT CHANCE POPS IN THE GRIDS FOR MONDAY.
FORECAST 850 MB TEMPS FOR FRIDAY STILL AT 16-17C WHICH WOULD PRODUCE
HIGHS NEAR 90 IN THE WARMEST SPOTS OUTSIDE OF SIGNIFICANT CLOUD
COVER. THE UNCERTAINTY OF THE CLOUD COVER ALSO COMPLICATES THE
TEMPERATURE FORECAST THROUGH THE WEEKEND...BUT STILL HAVE FORECAST
HIGHS WARMER THAN NORMALS...WITH CLOSE TO NORMAL ON MONDAY.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
HIGH PRESSURE ALONG THE SOUTHEAST COAST WILL REMAIN IN
PLACE...WHILE LOW PRESSURE SCOOTS ACROSS SOUTHERN CANADA.
THIS SETUP WILL MAINTAIN A MOSTLY W-SW FLOW THROUGH MUCH OF THE
TAF PERIOD...THOUGH WINDS WILL LIKELY SHIFT MORE W-NW EARLY WED
MORNING AS A WEAK LOW PRESSURE TROUGH BRIEFLY SETS UP OVER OR
JUST EAST OF THE AREA.
FOR THE REST OF THIS AFTERNOON...VFR WITH FEW-SCT CU. SOME SPOTS
COULD SEE GUSTS UP TO 20 KT IN WSW FLOW INLAND...AND SW-S FLOW AT
COASTAL TERMINALS. TSTM CHANCES TOO LOW TO WARRANT TAF MENTION.
FOR TONIGHT...VFR FOR THE FIRST HALF OF THE NIGHT...WITH W-SW FLOW
UNDER 10 KT. MVFR VSBY RESTRICTIONS EXPECTED LATE...POSSIBLY IFR
AT KHPN/KSWF/KGON.
FOR WED MORNING AND EARLY AFTERNOON...EXPECT SOME MORNING HAZE
WITH MVFR OR LOW END VFR VSBY. LIGHT W-NW FLOW EARLY SHOULD TURN
W-SW CLOSE TO 10 KT IN THE AFTERNOON...WITH COASTAL SEA BREEZES
DEVELOPING BY 15Z-16Z. GUST POTENTIAL MUCH LOWER AS COMPARED TO
THIS AFTERNOON.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: MAY AMEND TO KEEP SEA BREEZE ON A MORE
SOUTHWESTERLY VERSUS SOUTH BEARING.
KLGA FCSTER COMMENTS: CONFIDENCE LOWERING ON ARRIVAL OF SOUTHERLY
SEA BREEZE...AND MAY AMEND AFTER 19Z IF KJFK WINDS DO NOT TURN
MORE SOUTHERLY BY THEN.
KEWR FCSTER COMMENTS: UNSCHEDULED AMENDMENTS NOT EXPECTED.
KTEB FCSTER COMMENTS: UNSCHEDULED AMENDMENTS NOT EXPECTED.
KHPN FCSTER COMMENTS: UNSCHEDULED AMENDMENTS NOT EXPECTED.
KISP FCSTER COMMENTS: UNSCHEDULED AMENDMENTS NOT EXPECTED.
OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
WED AFTERNOON...MAINLY VFR. AN ISOLATED LATE DAY TSTM POSSIBLE
INLAND...LOOKS TO BE ONLY A CONCERN FOR KSWF/KHPN.
WED NIGHT...LATE NIGHT HAZE/MIST WITH SUB-VFR CONDITIONS
AGAIN POSSIBLE.
THU...ANY SUB-VFR CONDITIONS IN HAZE/MIST TO START SHOULD BURN
OFF BY LATE MORNING. SUB-VFR POSSIBLE IN THE AFTERNOON
SHOWERS/TSTMS AHEAD OF AN APPROACHING COLD FRONT.
THU NIGHT-SUNDAY...PERIODS OF SUB-VFR POSSIBLE IN SHOWERS/TSTMS.
&&
.MARINE...
DO NOT FORESEE ANY HEADLINES THROUGH WEDNESDAY. NY BIGHT SEA
BREEZE WITH 20 KT WINDS LIKELY LATE THIS AFTERNOON FOR THE NY
HARBOR ENTRANCE. SOUTHWEST FLOW INCREASES...BUT ANY MIXING NON
EXISTENT AS AIR WARMS ALOFT OVER THE CHILLY WATER. SEAS OVER
EASTERN WATERS BUILD SLIGHTLY DUE TO WESTERLY FETCH...ESPECIALLY
BY WEDNESDAY. OTHERWISE...RELATIVELY TRANQUIL SEAS ANTICIPATED
THRU WED.
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SCA CRITERIA THROUGH THE
REST OF THE FORECAST PERIOD...ALTHOUGH LOCALLY STRONG GUSTS ARE
POSSIBLE IN ANY THUNDERSTORMS THAT PASS THROUGH.
&&
.HYDROLOGY...
WIDESPREAD SIGNIFICANT RAINFALL NOT EXPECTED THROUGH MON.
&&
.CLIMATE...
RECORD HIGHS FOR WED...
LOCATION....RECORD....YEAR
KEWR..........97......1999
KBDR..........93......1999*
KNYC..........95......1933
KLGA..........96......2008*
KJFK..........96......1999
KISP..........95......1999
RECORD HIGHS FOR THU...
LOCATION....RECORD....YEAR
KEWR..........99......2008*
KBDR..........97......2008
KNYC..........97......1933
KLGA..........99......2008
KJFK..........96......1984
KISP..........95......2008
*IN PREVIOUS YEARS AS WELL
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY FROM NOON TO 8 PM EDT WEDNESDAY FOR NYZ072>075-
176-178.
HEAT ADVISORY FROM NOON TO 8 PM EDT THURSDAY FOR NYZ072>075-
176-178.
NJ...HEAT ADVISORY FROM NOON TO 8 PM EDT WEDNESDAY FOR NJZ004-006-
103>108.
HEAT ADVISORY FROM NOON TO 8 PM EDT THURSDAY FOR NJZ004-006-
103>108.
MARINE...NONE.
&&
SYNOPSIS...PW
NEAR TERM...JST
SHORT TERM...JST/PW
LONG TERM...JC
AVIATION...GOODMAN
MARINE...JC/PW
HYDROLOGY...PWHazardous weather outlook, Jun 7, 3:59 AM EDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 359 AM EDT TUE JUN 7 2011 NYZ072>075-176-178-080830- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 359 AM EDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE HEAT INDEX WILL BE AROUND 95 ON WEDNESDAY...AND IN THE MID TO UPPER 90S ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-078>081-177-179-080830- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN NASSAU-SOUTHERN NASSAU- 359 AM EDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-080830- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 359 AM EDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:33 PM EDT | Heat Advisory | OKX | Bronx, Kings, New York, Queens, Richmond | 24 hr |
Nearby
Heat Advisories in New York, 2011Heat Advisories in New Jersey, 2011Every heat advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.